Ask The Doctor > Questions & Answers > Hair loss and accutane ? or something else … HELP

Hair loss and accutane ? or something else … HELP

Patient: I finished my cycle of accutane in early june, I am starting to have thinning of hair around the top of my head. Is there a serious connection?

 

 

Symptoms: Dry ish scalp. On the medication my scalp was super dry and my hair would never get greasy. The oils have returned at this point; my hair and skin does get oily/ greasy. When I look directly in between my part, or sections of my hair, it is still sort of dry. My hair is seems to be thinning around the front/top area (near my face) of my head, no where else that I have noticed.. yet. My hair hasn’t been cut since april so i am not sure what all the factors are. On accutane you have to avoid the sun so it could maybe also be lack of vitamins. I really need help bc i don’t want to go bald.. I’m starting college in 10 days ah.

 

 

Doctor: Thank you for your question. Accutane does indeed have a document side effect of causing reversible hair loss. It is rec ommend that you have your dermatologist examine the area of thinning carefully to make sure this hair loss is not being caused by another factor. Once you completely stop the use of accutane, the hair in the thinning are should regrow over a period of several weeks.Thank you for choosing AskTheDoctor.com for your medical question.

 


Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment